Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 25, 2021, 4:43 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2021, 4:43 AM CDT (09:43 UTC)
- Expired
- Mar 25, 2021, 1:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
203 WHUS74 KLCH 250943 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 443 AM CDT Thu Mar 25 2021 GMZ450-251800- /O.NEW.KLCH.SC.Y.0020.210325T0943Z-210325T1800Z/ /O.CON.KLCH.MF.Y.0020.000000T0000Z-210325T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- 443 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to one quarter to one half mile. For the Small Craft Advisory, conditions will be hazardous to small craft. * WHERE...Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ452-455-251800- /O.NEW.KLCH.SC.Y.0020.210325T0943Z-210325T1800Z/ Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 443 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHERE...Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ430-251800- /O.CON.KLCH.MF.Y.0020.000000T0000Z-210325T1800Z/ Sabine Lake- 443 AM CDT Thu Mar 25 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Dense fog will reduce visibility to one mile or less. * WHERE...Sabine Lake and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ470-472-475-252045- /O.CON.KLCH.SC.Y.0019.000000T0000Z-210326T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 443 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM, Waters from Cameron LA to High Island TX from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 11:35 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 24, 11:35 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1135 PM CDT Wed Mar 24 2021
.DISCUSSION...
For the 25/06Z TAF Issuance.
&&
.AVIATION...
Not much change in the aviation forecast from previous thinking.
Persistent east to southeast flow will continue to bring in low
level moisture with low clouds and showers under the cap. Ceilings
will be mainly at IFR levels during the overnight.
Surface boundary/dryline type feature will be moving across the
forecast area from mid morning to mid afternoon. A line of showers
are expected ahead of this boundary with ceilings remaining in the
IFR/MVFR range.
Behind the boundary winds will become west to west northwest
brining in drier air and clearing out of the low clouds and
showers.
Rua
&&
.PREV DISCUSSION... /issued 1000 PM CDT Wed Mar 24 2021/
UPDATE...
Radar showing scattered showers and a few thunderstorms lifting
northward through the region this evening in conjunction with a
warm frontal boundary also retreating back to the north. Expecting
something of a relative lull overnight, with PoPs increasing
closer to daybreak ahead of a cold front advancing from the west.
Much of the area remains in a Slight Risk for severe weather with
this front. That said, CAMs this evening aren't too bullish on
abundant convection earlier on, due in part to a slowly eroding
cap. Best convective chances likely will be in the eastern half
of the CWA where the cap may have a bit more time to erode prior
to FROPA. Still, provided the capping issue can be overcome,
forecast parameters will be favorable for a strong to severe storm
or two with ample shear/instability and modest mid level lapse
rates.
Per usual, only minimal updates to the inherited gridded forecast
to account for trends and short term guidance.
50
PREV DISCUSSION... /issued 643 PM CDT Wed Mar 24 2021/
UPDATE...
A coastal flood advisory has been issued along the coast. Actual
tide readings are between 1.5 and 2.0 MHHW due to the persistent
moderate easterly flow working in conjunction with the Ekman
spiral to produce elevated tides. Tide levels are expected to
begin to fall overnight as the astronomical tide cycle enters a
low tide.
PREV DISCUSSION... /issued 251 PM CDT Wed Mar 24 2021/
DISCUSSION...
Showers currently lifting back to the north across the area this
afternoon as the frontal boundary moves back to the north. This
activity will continue to lift north through the night and should
exit most of the forecast area sunrise tomorrow.
Then a low pressure moves to the north of the forecast area a cold
front will swing through the area tomorrow bringing another round
of showers and thunderstorms to much of the area. The area east of
the Sabine River is still highlighted in the slight risk area for
severe thunderstorms. Winds will also be gusty at times on
Thursday. The showers and thunderstorms will clear the region by
tomorrow night.
Moisture will return on Saturday with some showers and
thunderstorms possible for mainly central Louisiana. With better
chances on Sunday as front pushes back to the south. Models begin
to diverge around Monday and forecast becomes muddled but will
continue slight to chance pops across mainly the northern portions
of the forecast area.
Did contemplate a coastal flood advisory, however the guidance has
it peaking at this time at the coast and dropping off for tonight
and tomorrow as easterly winds become more southerly.
MARINE...
Will continue the SCA mainly for growing seas in the outer waters
tonight and winds and seas on Thursday. The advisory may need to
be expanded back to the north tonight or tomorrow but opted to
hold off for now.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 77 50 78 / 70 60 0 10
LCH 67 79 54 80 / 40 50 0 10
LFT 67 78 57 79 / 60 50 0 10
BPT 66 79 55 79 / 30 60 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 3 AM CDT Thursday for LAZ052>054-
073-074.
TX...Coastal Flood Advisory until 3 AM CDT Thursday for TXZ215.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ470-472-475.
Small Craft Exercise Caution through Thursday evening for GMZ435-
450-452-455.
&&
AVIATION...07Hazardous weather outlook, Mar 24, 3:14 PM CDT, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 314 PM CDT Wed Mar 24 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-252015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 314 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Yesterdays front to retrogrades back inland, shower and thunderstorm activity expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Slight risk for severe weather during the day on Thursday. Series of disturbances expected through the rest of the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-252015- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 314 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Series of disturbances expected through the rest of the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-252015- Sabine Lake-Calcasieu Lake-Vermilion Bay- 314 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Small craft advisory in effect until 7pm. Possible extension likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Series of disturbances expected through the rest of the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-252015- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 314 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Series of disturbances expected through the rest of the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:03 PM CDT | Special Weather Statement | LCH | Saint Landry | 42 min |
| Mar 24, 11:47 PM CDT | Marine Dense Fog Advisory | LCH | 13 hr | |
| Mar 25, 12:16 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 4 days |
| Mar 25, 1:29 PM CDT | Special Weather Statement | LCH | Assumption | 16 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.